Jump to content
SurvivingAntidepressants.org will close to new registrations on September 1st, reopening October 1, 2023 ×

KindredSpiritKanada: hello fellow SA members


KindredSpiritKanada

Recommended Posts

I came here to find a community online where I could possibly connect to others who have been harmed by psychiatric medications (mostly anti-depressants). I was first put on escitalopram(Cipralex) in my youth; it was for only 3-4 months before I decided that I couldn't handle the side effects on my libido, and it was blunting my emotions. I came off of that first round of 10 mg x 1 daily CT without much hassle, maybe it was due to the time frame I was on it, or I was just much younger, and my brain was better at reaching homeostasis.

 

Once I moved from my bad life situation and to the west coast of Canada, I was put on Klonopin 1 mg x 2 daily, and was taken off of it CT when my G.P. wanted to switch me to Buspar. I know much more about benzodiazepines now, and realize I shouldn't have been on them daily in the first place, let alone getting ripped off of them CT for refusing to switch to an AD. I was on them way too long when I only needed them for a short period as I adjusted to my new living situation.

 

I believe the CT from Klonopin left me with depression when I was actually in a good relationship when I ended my use of them. This led to a change in mood that my partner at the time wasn't prepared for, so we both decided I should get on an AD temporarily until my withdrawal from the benzo diminished. When I got in to see a new psychiatrist he put me on 7.5 mg Remeron at the first appointment; afterwards it was bumped up to 15 mg and capped off at 30 mg. This improved my depression briefly before it lost efficacy, and at my next appointment my Psy.Dr. wanted to bump the dosage up to 45 mg, which I refused. I had already tasted benzo withdrawals now, and I was scared of what coming off of such a high dosage of Remeron would do to me, so I asked politely to taper me off instead. I left that appointment feeling glad my Psy.Dr. obliged me in my request, but my partner at the time seemed miffed that I was making the decision to come off the drug.

 

Just in brief, my decision to not keep taking Remeron despite its loss of efficacy led to the dissolution of my relationship, and what had been a happy arrangement turned ugly pretty fast. I was more depressed than ever once the taper was over with, and my partner couldn't understand why. I couldn't get him to understand my brain was now trying to correct a chemical imbalance caused by whatever lingering dysfunction the Klonopin had caused to my neurochemistry, on top of what might have been a crash landing and too quick of a taper off of the Remeron, which might be causing me two different (hopefully temporary) cognitive deficits. My significant other tried so hard to make me happy, doing everything outwardly to shake me out of my depression, yet it failed miserably each and every time.

 Finally my significant other decided enough was enough, and wanted to part ways. It was said, "I've tried everything to make you happy, and none of it worked", to which I couldn't provide a counter argument, as what was said to me was spot on. I knew by then that it was likely the drugs I was put on that changed my personality for the worst. When I had first got together and moved to the west coast, I was a little bit anxious and reserved, but I really warm up to people once we hang out together for a bit. I was suffering from some lingering situational depression from my previously bad life situation I had just escaped from, but once I got to my new destination it was already lifting naturally.

 I can't go back in time, but if I could knowing what I know now, I would have either just let my higher than average anxiety level off in its own time, or opted to take the Klonopin on an as needed, non-daily basis, for only 2-4 weeks. The amount of time I was on it I was overly carefree at first, and once I became tolerant to it, it would only allow my natural personality to show through when I would take a dose. For a couple years the Klonopin had me secretly shackled, and dependent on it to maintain my cheerful demeanor; but toward the end, my anxiety was showing through again, and they barely did anything for me other than make me feel 'normal'. They also made me really forgetful of dates, names, and I felt more lazy on them, like I lost some of my former spark, so to speak.

 This in retrospect might be the SILVER LINING in this story, because the fact I was made to CT the Klonopin, and was forced to experience the extra layer of depression/anxiety it caused, among other strange symptoms, planted a seed in me to start doing my own research on pharmaceuticals; although, I still wasn't ready to give up the idea that there may be a quick fix if I needed it in the future.

 

While I was in the midst of the lingering Klonopin withdrawal and my brain was also trying hard to adjust to coming off the Remeron taper, life got really crazy. My partner came to me with the news that being in a relationship with me was no longer creating a feeling of happiness, and we needed to part ways. By this time we had been together long term, for over two years, and I really fell hard in love, and had developed deep romantic feelings surrounding our relationship.

 I tried living in the small city where we met in a tiny old house I rented, but everything reminded me of the relationship I just ended. All the memories I managed to form when I moved to the west coast had two people in the picture, we were glued together when we first met up. Beside that point, my now ex's family had accepted me as a part of their own unit until we broke up, and this left me feeling abandoned and completely alone. I couldn't leave my rented house or walk the streets without memories of my previous relationship playing in my mind like a bittersweet romance flick.

 

I saw no other option after my relationship ended but to go back to my home province to try and heal, and forget about the idea of finding that one true love, which we had both professed to be to each other when we first met in person.

 This is where I am now, still, 4 years later, back in my home province in a toxic situation I'm currently trying to figure a way out of once again. It's complicated as I grew up in a physically and emotionally abusive home, and my mother has a trauma bond with my father. She was thrice separated from him and went back to him, despite him physically abusing her and her children. She lured me back to Ontario when she was again separated from him and had her own place, promising me she would help me figure things out and provide me a place to heal as long as I pay room and board, which I'm glad to do. The thing is, I'm rotting here in this place, and my mother hasn't been supportive of me, other than giving me a place to stay, as she would have to anyone else who pays her room and board I suspect.

 

The last and final pharmaceutical I've tapered off of is Cipralex, this time at a starting dosage of 10 mg x 1 daily in the morning and 5 mg x 1 daily before bed. I started taking it when I moved back in with my mother, because I was feeling stuck in a depressed limbo, but decided to taper off of it after only a year on it. I still don't feel right, and I don't know if it's because of basically having zero supportive IRL family or friends who understand my struggle, or if it's also a combination of my brain still correcting the neurochemical imbalances the medications I've been on have created.

 

Currently I'm only taking supplements: St. John's Wort(I know this behaves similarly to a mild SSRI, and I need to get off of it), Omega 3's, curcumin, magnesium gly., b-complex, and vitamin D tablets.

 

Thanks for reading all the way through if you did! I will add my medication history to my signature so my story makes more sense when I have the time. Wishing you all a great day and continued healing :)

Link to comment
  • ChessieCat changed the title to KindredSpiritKanada: hello fellow SA members
  • Moderator Emeritus

Hello KSK and welcome to SA.

 

I am sorry you are having such a rough time.

Because of your complex drug history we need your signature completing in order to help.

You have given a lot of detail above but no dates which are essential for us to assess your situation.

You complete the drug signature here:

please-put-your-withdrawal-history-in-your-signature/

Please ensure you include drug name, dose, dates taken/tapered.

It is only necessary to complete this in full for meds taken in the last 24months.

Previous drugs can just be listed

Ensure you include all supplements.

The following will help you understand what is happening to you:

derealization-or-depersonalization-dr-and-dp/

windows-and-waves-pattern-of-stabilization/

dr-joseph-glenmullens-withdrawal-symptom-checklist/

 

Again welcome to SA

 

Escitalopram 10mgs from mid 2007 ( can't remember exact date) to 11th Dec 2018

Fentanyl patches ( don't remember dose ) from Nov 2014 to 11 Dec 2018

Quit both cold turkey Dec 2018

Reinstated 3rd March 2019 2.5 mgs.

Updosed  8March to 5mgs and holding

25/11/19 Started taper 4.5mgs and holding

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner

If you are going through Hell, keep going. NCIS series 15, David MaCallum:rolleyes:

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy